MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PATELLA MILLING CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH PATELLA MILLING CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number I-K4112OT00
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during a primary knee procedure, when the blade cutter of the device touches the patella, the joint to the patella jaws gets loose.A saw had to be used to complete the procedure successfully with no delay.This is the second time this has happened with this device and surgeon, another device of the same catalog number.No other information is available.
 
Additional Manufacturer Narrative
Update to event changed the subject device for this event.All fields applicable to device information have been corrected.An event regarding assembly issue involving a duracon clamp was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that during a primary knee procedure, when the blade cutter of the device touches the patella, the joint to the patella jaws gets loose.A saw had to be used to complete the procedure successfully with no delay.This is the second time this has happened with this device and surgeon, another device of the same catalog number.No other information is available.Update april 23, 2020: the surgeon provided additional information via the sales representative.He believes the mating device, patella milling clamp assembly, was the likely cause of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update to event changed the subject device for this event.All fields applicable to device information have been corrected.An event regarding assembly issue involving a duracon clamp was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
PATELLA MILLING CLAMP ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9842088
Report Number0002249697-2020-00533
Device Sequence Number2929185
Product Code LXH
UDI-Device Identifier07613327418965
UDI-Public07613327418965
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberI-K4112OT00
Device Catalogue Number6633-7-765
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer06/13/2020
06/13/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date07/10/2020
07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;